On the optimal control of coefficients in elliptic problems. Application to the optimization of the head slider
ESAIM: Control, Optimisation and Calculus of Variations, Volume 11 (2005) no. 1, pp. 102-121.

We consider an optimal control problem for a class of non-linear elliptic equations. A result of existence and uniqueness of the state equation is proven under weaker hypotheses than in the literature. We also prove the existence of an optimal control. Applications to some lubrication problems and numerical results are given.

DOI: 10.1051/cocv:2004029
Classification: 35J25,  49J20,  49J50
Keywords: compressible Reynolds lubrication equation, optimal control problems, Shauder fixed point theorem
@article{COCV_2005__11_1_102_0,
     author = {Ciuperca, Ionel and El Alaoui Talibi, Mohamed and Jai, Mohammed},
     title = {On the optimal control of coefficients in elliptic problems. {Application} to the optimization of the head slider},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {102--121},
     publisher = {EDP-Sciences},
     volume = {11},
     number = {1},
     year = {2005},
     doi = {10.1051/cocv:2004029},
     zbl = {1101.49004},
     mrnumber = {2110616},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/cocv:2004029/}
}
TY  - JOUR
AU  - Ciuperca, Ionel
AU  - El Alaoui Talibi, Mohamed
AU  - Jai, Mohammed
TI  - On the optimal control of coefficients in elliptic problems. Application to the optimization of the head slider
JO  - ESAIM: Control, Optimisation and Calculus of Variations
PY  - 2005
DA  - 2005///
SP  - 102
EP  - 121
VL  - 11
IS  - 1
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/cocv:2004029/
UR  - https://zbmath.org/?q=an%3A1101.49004
UR  - https://www.ams.org/mathscinet-getitem?mr=2110616
UR  - https://doi.org/10.1051/cocv:2004029
DO  - 10.1051/cocv:2004029
LA  - en
ID  - COCV_2005__11_1_102_0
ER  - 
%0 Journal Article
%A Ciuperca, Ionel
%A El Alaoui Talibi, Mohamed
%A Jai, Mohammed
%T On the optimal control of coefficients in elliptic problems. Application to the optimization of the head slider
%J ESAIM: Control, Optimisation and Calculus of Variations
%D 2005
%P 102-121
%V 11
%N 1
%I EDP-Sciences
%U https://doi.org/10.1051/cocv:2004029
%R 10.1051/cocv:2004029
%G en
%F COCV_2005__11_1_102_0
Ciuperca, Ionel; El Alaoui Talibi, Mohamed; Jai, Mohammed. On the optimal control of coefficients in elliptic problems. Application to the optimization of the head slider. ESAIM: Control, Optimisation and Calculus of Variations, Volume 11 (2005) no. 1, pp. 102-121. doi : 10.1051/cocv:2004029. http://www.numdam.org/articles/10.1051/cocv:2004029/

[1] A. Bensoussan, J.L. Lions and G. Papanicolaou, Asymptotic analysis for periodic structure. North-Holland (1978). | MR | Zbl

[2] B. Burgdorfer, The influence of the molecular mean free path on the performance of hydrodynamic gas lubricated bearings. ASME J. basic Engineer. 81 (1959) 99-100.

[3] M. Chipot and M. Luskin, Existence and uniqueness of solutions to the compressible Reynolds lubrication equation. SIAM J. Math. Anal. 17 (1986) 1390-1399. | Zbl

[4] J.I. Diaz and J.I. Tello, On a problem lacking a classical solution in lubrication theory, in Actas del XV-CEDYA, Vigo II (1997) 429-434. | Zbl

[5] L.C. Evans and R.F. Gariepy, Measure theory and fine properties of functions. Stud. Adv. Math. CRC Press (1992). | MR | Zbl

[6] D. Gilbarg and N.S. Trudinger, Elliptic partial differential equations of second order. Springer-Verlag, Berlin, second edition (1983). | MR | Zbl

[7] B.S. Grigor'Ev, S.V. Lupulyak and Yu.K. Shinder, Solvability of the reynolds equation of gas lubrication. J. Math. Sci. 106 (2001) 2925-2928.

[8] M. Jai, Existence and uniqueness of solutions of the parabolic nonlinear compressible Reynolds lubrication equation. Nonlinear Anal. 43 (2001) 655-682. | Zbl

[9] D. Kinderlehrer and G. Stampacchia, An introduction to variational inequalities and their applications. Academic Press Inc. [Harcourt Brace Jovanovich Publishers], New York (1980). | MR | Zbl

[10] L. Rayleigh, Notes on the Theory of Lubrication. Phylosophical Magazine 35 (1918) 1-12.

[11] M.P. Robert, Optimization of self-acting gas bearings for maximum static siffness. ASME J. Appl. Mech. 57 (1990) 758-761. | Zbl

[12] S.M. Rodhe and G.T. Mcallister, On the optimization of fluid film bearings. Proc. Roy. Soc. London A 351 (1976) 481-497.

[13] J. I. Tello, Regularity of solutions to a lubrication problem with discontinuous separation data. Nonlinear Anal. 53 (2003) 1167-1177. | Zbl

Cited by Sources: